MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CUP: VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO NO-HOLE Ø 54; ACETABULAR CEMENTLESS SHELL

MEDACTA INTERNATIONAL SA CUP: VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO NO-HOLE Ø 54; ACETABULAR CEMENTLESS SHELL
Catalog Number 01.26.45.1154
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 02/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs director: infection in cementless tha, 1.8 years after primary operation.Infection is a known possible adverse event following every surgery, including tha's.To date, there is no reason to suspect that the cause may be linked to the implanted devices.Batch review performed on 05 march 2019: lot 168186: (b)(4) items manufactured and released on 16-mar-2017.Expiration date: 2022-03-06.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Additional components involved: stem: quadra-h 01.12.023 cementless, ha coated std stem size 3 (k082792), lot 170174: (b)(4) items manufactured and released on 05-may-2017.Expiration date: 2022-04-19.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Liner: cc e cc light 01.26.3244hct flat pe hc liner ø 32 / e (k103352), lot 167566: (b)(4) items manufactured and released on 25-jan-2017.Expiration date: 2022-01-15.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Batch review performed by the manufacturer ceramtec: the component properties and the microstructure as obtained from the quality documents fulfil the requirements as specified at the time of production.There are no indications of any pre-existing material defect or nonconformities regarding sterilisation.Due to a lack of ceramic parts further investigations cannot be done.Preliminary investigation performed by r&d project manager: from the received images the versafitcup cc trio was just explanted from the patient, covered with blood and bone tissues and without any particular signs.It is not possible to determine the root cause of the event, but there is no reason to suspect that it may be linked to the implant.
 
Event or Problem Description
Revision surgery performed 1 year and 8 months after primary due to cup and stem loosening caused by infection, propionibacterium avidum.

Brand Name
CUP: VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO NO-HOLE Ø 54
Common Device Name
ACETABULAR CEMENTLESS SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8394838
Report Number3005180920-2019-00126
Device Sequence Number3057404
Product Code LZO
UDI-Device Identifier07630030807909
UDI-Public07630030807909
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K122911
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/06/2022
Device Catalogue Number01.26.45.1154
Device Lot Number168186
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2019
Initial Report FDA Received Date03/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient Weight89